Metformin works by treating the insulin resistance in your body, which sends your hormones out of whack and causes raised androgens which in turn creates raised testosterone which is the hormone that gives females all the crappy side-effects they DO NOT WANT. (My understanding is sketchy so I apologise if I may have glitched somewhere). This will hopefully make my periods more regular and help my skin...
Personally, I don't feel hopeful. First of all, it is not treating the acne primarily but secondarily so I don't expect to see results any time soon. I am trying to control it with topical treatments but since starting Metformin I have experienced painful cyst-like spots on my back and NECK of all places where I have never had spots before. Acne on face has not improved and I have more spots on my cheek...big painful ones. It's early days I guess but...I am unsure. I am trying to keep this at bay with topical treatments but with no luck.
Secondly you have to be on the right dose...I am currently on 1000mg BD. I might need more or less. Who knows.
Thirdly I have read a lot on this treatment about diet, etc. I eat pretty healthily anyway and enjoy going to the gym and doing adult ballet once a week. But I also like to treat myself from time to time, have a few glasses of wine go out drikning with my friends eat a brownie, etc. But apparantly you need to be quite strict with your diet and avoid sugary foods and stuff. Now, if I was overweight I would'nt mind.But I'm not and I'm sick of adjusting my life for shit medications that don't seem to work. But met seems to be massivley affecting my appetite at the moment and i can't even look at some foods without feeling sick. Also have bad gastro problems and stomach cramps, looser BM's. My endo says I should carry on as it takes a while to work.
Going to Holland and Barrett tomorrow to buy some vitex I've been researching.